Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 251, NWS St. Louis, MO

August 16, 2012Jefferson County, Saint Francois County, Washington County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Aug 16, 2012, 3:54 PM CDT for Jefferson County, Saint Francois County, Washington County, Missouri. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2012, 3:54 PM CDT (20:54 UTC)
Expired
Aug 16, 2012, 4:27 PM CDT
In force
33 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, MO, Saint Francois County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 73 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 4:21 PM CDTHAIL 0.25Olympian Village, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 16, 1:05 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1559 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

567 
WUUS53 KLSX 162054
SVRLSX
MOC099-187-221-162145-
/O.NEW.KLSX.SV.W.0251.120816T2054Z-120816T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT THU AUG 16 2012

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  NORTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
  NORTHEASTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 445 PM CDT

* AT 351 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RICHWOODS...
  AND MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  DE SOTO...OLYMPIAN VILLAGE...BLACKWELL...VICTORIA...VALLES MILL AND
  FRENCH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3809 9088 3824 9071 3812 9025 3809 9031
      3810 9033 3804 9042 3798 9033 3794 9038
      3793 9040
TIME...MOT...LOC 2054Z 288DEG 23KT 3815 9073

HAIL...1.00IN
WIND...60 MPH

$$

GOSSELIN
3 follow-up statements
741 
WWUS53 KLSX 162107
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
407 PM CDT THU AUG 16 2012

MOC099-187-221-162145-
/O.CON.KLSX.SV.W.0251.000000T0000Z-120816T2145Z/
JEFFERSON MO-ST. FRANCOIS MO-WASHINGTON MO-
407 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
WASHINGTON...NORTHERN ST. FRANCOIS AND SOUTHERN JEFFERSON COUNTIES
UNTIL 445 PM CDT...

AT 404 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF DE
SOTO...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
DE SOTO...OLYMPIAN VILLAGE...BLACKWELL...VICTORIA...VALLES MILL AND
FRENCH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3805 9076 3822 9065 3812 9025 3809 9031
      3810 9033 3804 9042 3798 9033 3794 9038
      3793 9040
TIME...MOT...LOC 2108Z 288DEG 23KT 3812 9062

HAIL...1.00IN
WIND...60 MPH

$$

GOSSELIN
671 
WWUS53 KLSX 162118
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT THU AUG 16 2012

MOC221-162128-
/O.CAN.KLSX.SV.W.0251.000000T0000Z-120816T2145Z/
WASHINGTON MO-
418 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WASHINGTON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.

LAT...LON 3801 9064 3820 9059 3812 9025 3809 9031
      3810 9033 3804 9042 3798 9033 3794 9038
      3793 9040
TIME...MOT...LOC 2118Z 284DEG 31KT 3810 9049

$$

MOC099-187-162145-
/O.CON.KLSX.SV.W.0251.000000T0000Z-120816T2145Z/
JEFFERSON MO-ST. FRANCOIS MO-
418 PM CDT THU AUG 16 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN ST.
FRANCOIS AND SOUTHEASTERN JEFFERSON COUNTIES UNTIL 445 PM CDT...

AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR OLYMPIAN
VILLAGE...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
OLYMPIAN VILLAGE AND FRENCH VILLAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN ST
LOUIS.

&&

LAT...LON 3801 9064 3820 9059 3812 9025 3809 9031
      3810 9033 3804 9042 3798 9033 3794 9038
      3793 9040
TIME...MOT...LOC 2118Z 284DEG 31KT 3810 9049

HAIL...1.00IN
WIND...60 MPH

$$

GOSSELIN
775 
WWUS53 KLSX 162127
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
427 PM CDT THU AUG 16 2012

MOC099-187-162137-
/O.CAN.KLSX.SV.W.0251.000000T0000Z-120816T2145Z/
JEFFERSON MO-ST. FRANCOIS MO-
427 PM CDT THU AUG 16 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. FRANCOIS AND
SOUTHEASTERN JEFFERSON COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CDT.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

LAT...LON 3801 9064 3820 9059 3812 9025 3809 9031
      3810 9033 3804 9042 3798 9033 3794 9038
      3793 9040
TIME...MOT...LOC 2127Z 284DEG 31KT 3808 9039

$$

GOSSELIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 2:01 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 16, 2:01 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
201 PM CDT THU AUG 16 2012

.SHORT TERM...
ISSUED AT 155 PM CDT THU AUG 16 2012
(THIS AFTERNOON AND TONIGHT)

THUNDERSTORMS HAVE DEVELOPED ACROSS THE AREA THIS AFTN WITHIN AN
AREA OF MODERATE INSTABILITY AHEAD OF A CDFNT. INSTABILITY WILL
PARTIALLY COMPENSATE FOR THE WEAK SHEAR AND LIMITED DYNAMICS TO
SUSTAIN THUNDERSTORMS /SOME SEVERE/ THROUGH EARLY THIS EVENING. THE
PRIMARY THREATS ARE DAMAGING WIND GUSTS /DUE TO THE STEEP LOW LEVEL
LAPSE RATES/ AND HAIL. PCPN WILL END FROM NORTH TO SOUTH OVERNIGHT
AS THE FRONT MOVES THROUGH THE CWA.

KANOFSKY/BRITT

&&

.LONG TERM...
ISSUED AT 155 PM CDT THU AUG 16 2012
(TOMORROW THROUGH NEXT WEDNESDAY)

CDFNT SHOULD BE SOUTH OF THE CWA AT 12Z FRI AS HIGH PRESSURE BUILDS
IN FROM THE NW. A COOLER AND DRIER AIR MASS WILL SPREAD ACROSS THE
REGION BEHIND THE CDFNT WITH THE BDRY STALLING IN NRN AR NEAR THE
MO/AR BORDER OVER THE WEEKEND. CLEAR SKIES...LIGHT WINDS WITH THE
RIDGE AXIS OVERHEAD BY 12Z SAT...AND DRY LOW LEVELS WILL PRODUCE
GOOD RADIATIONAL COOLING CONDITIONS ON FRI NIGHT/EARLY SAT MORNING
WITH TEMPERATURES DROPPING INTO THE 50S ACROSS MOST OF THE CWA WITH
EVEN COOLER TEMPERATURES ACROSS NORTHEAST MO AND WEST CENTRAL IL. IN
CONTRAST TO THE ENTIRE MONTH OF JULY...RECORD-BREAKING LOW
TEMPERATURES ARE POSSIBLE AT KUIN EARLY SAT MORNING WHERE THE RECORD
LOW FOR AUG 18TH IS 52 DEGREES WHICH WAS SET IN 1943.

A VORT MAX MOVING THROUGH NW FLOW ALOFT SHOULD REACH THE CWA BY SAT
AFTN/EVE. MODELS DEPICT CONDENSATION PRESSURE DEFICITS OF LESS THAN
5 MB ON THE 700 MB SFC CO-LOCATED WITH AN AREA OF VERTICAL MOTION.
THE RELATIVELY HIGH CONDENSATION PRESSURE DEFICITS AT AND BELOW
900MB ALONG WITH THE LOW CONDENSATION PRESSURE DEFICITS AT
700/600/500 MB SUGGEST THAT THIS VORT MAX WILL PRODUCE A MID-LEVEL
CLOUD DECK THAT SPREADS ACROSS THE CWA LATE SAT AFN AND OVERNIGHT.
ATTM PCPN IS NOT EXPECTED DUE TO LIMITED MOISTURE. KEPT SAT NIGHT
LOWS SLIGHTLY HIGHER THAN THE PREVIOUS NIGHT DUE TO ANTICIPATED
CLOUD COVER.

CWA REMAINS BENEATH NW FLOW ALOFT THROUGH TUE THEN MODEL SOLUTIONS
DIVERGE BY THE MIDDLE OF THE WEEK. ONE OF THE CHALLENGES WITH NW
FLOW PATTNS IS THAT SUBTLE SHORTWAVES MOVING THROUGH THE FLOW CAN
PRODUCE UNEXPECTED AREAS OF PCPN. THESE SHORTWAVES ARE OFTEN HANDLED
POORLY BY THE MODELS AND CAN BE DIFFICULT TO FCST UNTIL THEY BECOME
APPARENT ON WATER VAPOR IMAGERY. GFS/ECMWF BOTH SHOW A POTENTIAL
PCPN OPPORTUNITY ON MON NIGHT/TUE WITH AN APPROACHING SHORTWAVE
HOWEVER THE MODEL SOLUTIONS DIVERGE OVER THE EVOLUTION OF THIS
FEATURE /AND ITS EFFECT ON THE LARGE SCALE PATTN/ AFTER 12Z TUE. FOR
THIS REASON I HAVE LOW CONFIDENCE IN PCPN CHCS ATTM AND KEPT MOST OF
THE EXTENDED DRY. IF THE ECMWF IS CORRECT THEN THERE MAY BE A
WARMING TREND BY LATE NEXT WEEK AS A RIDGE OVER THE WRN CONUS SHIFTS
EWD.

KANOFSKY

&&

.AVIATION...
ISSUED AT 1152 AM CDT THU AUG 16 2012

COLD FRONT IS CURRENTLY NEAR A KUIN-KMBY-KDMO LINE. THE WIND IS
HAS JUST SHIFTED BEHIND FROPA AT KUIN...AND SHOULD ALSO SHIFT
FROM SOUTHWEST TO NORTHWEST WITHIN THE NEXT 1-2 HOURS AT KCOU.
THIS SHIFT WILL LIKELY OCCUR AROUND 21Z AT THE ST. LOUIS METRO TAF
SITES. THUNDERSTORMS ARE STILL EXPECTED TO INCREASE IN COVERAGE
AHEAD OF THE FRONT AS ATMOSPHERE BECOMES MORE UNSTABLE...AND HAVE
EXPANDED THE TIMING OF THE TEMPO GROUP FROM 18-21Z FOR -TSRA. NEW
CELL HAS DEVELOPED TO THE NORTHWEST OF KSTL IN THE LAST FEW
MINUTES. EXPECT MAINLY VFR CONDITIONS THIS AFTERNOON WITH TWO
EXCEPTIONS. ONE BEING MVFR OR POSSIBLY IFR CONDITIONS WITH HEAVER
CORES OF RAIN...THE SECOND WITH LOWER CEILINGS MOVING SOUTH OUT OF
IOWA. STILL MAY BE SOME ISOLATED -SHRA LASTING INTO THE
EVENING...SO HAVE MAINTAINED VCSH AT THE ST. LOUIS METRO TAF
SITES. EXPECT VFR CONDITIONS TO PREVAIL THE LAST HALF OF THE TAF
PERIOD.

SPECIFICS FOR KSTL...AS MENTIONED ABOVE...NEW CELL HAS RECENTLY
DEVELOPED JUST NORTHWEST OF THE TERMINAL...SO HAVE STARTED THE
TEMPO GROUP FOR -TSRA AT 18Z AND WILL CONTINUE IT UNTIL 21Z WHEN I
STILL EXPECT FROPA. WILL MAINTAIN MVFR CAT WITH THE TEMPO GROUP.
THERE STILL MAY BE SOME ISOLATED LIGHT -SHRA BEHIND THE FRONT INTO
EARLY EVENING...SO WILL KEEP VCSH FOR NOW. OTHERWISE EXPECT DRY
AND VFR CONDITIONS OVERNIGHT AND FRIDAY.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 16, 2:31 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
231 PM CDT THU AUG 16 2012

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
231 PM CDT THU AUG 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS HAVE DEVELOPED ACROSS THE REGION THIS AFTERNOON
AHEAD OF A COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE AND BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS ON FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

KANOFSKY

In the hours before

Local storm report, Aug 16, 3:44 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
344 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             ST. LOUIS               38.64N  90.24W
08/16/2012  M0.25 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

&&

JPK
Local storm report, Aug 16, 3:45 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             ARNOLD                  38.43N  90.37W
08/16/2012  M0.88 INCH       JEFFERSON          MO   TRAINED SPOTTER

0344 PM     TSTM WND GST     ARNOLD                  38.43N  90.37W
08/16/2012  E50 MPH          JEFFERSON          MO   TRAINED SPOTTER

&&

KANOFSKY
Local storm report, Aug 16, 3:46 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
346 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             MARINE                  38.79N  89.78W
08/16/2012  E1.75 INCH       MADISON            IL   TRAINED SPOTTER

            ONE INCH TO GOLF BALL SIZE HAIL.

&&

JPK
Local storm report, Aug 16, 3:47 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
347 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             ST. LOUIS               38.64N  90.24W
08/16/2012  E1.00 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

            A FEW QUARTER SIZE HAIL AT SOUTH GRAND AND CHIPPEWA IN
            SOUTH ST. LOUIS... MOSTLY DIME SIZE.

&&

FUCHS
Local storm report, Aug 16, 3:49 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     HILLSBORO               38.23N  90.57W
08/16/2012  E60 MPH          JEFFERSON          MO   TRAINED SPOTTER

            POWER LINES DOWN IN HILLSBORO

&&

JPK
Local storm report, Aug 16, 3:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT THU AUG 16 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     WALL CLOUD       FESTUS                  38.22N  90.41W
08/16/2012                   JEFFERSON          MO   TRAINED SPOTTER

            NON-ROTATING WALL CLOUD LOOKING WEST FROM TOWN AT
            HIGHWAY A AND I-55.

&&

FUCHS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:07 PM CDTSevere Thunderstorm WarningLSXGasconade, Osage23 min
Aug 16, 2:15 PM CDTSevere Thunderstorm WarningLSXFranklin, Warren30 min
Aug 16, 2:37 PM CDTSevere Thunderstorm WarningLSXFranklin23 min
Aug 16, 2:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington51 min
Aug 16, 2:58 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson47 min
Aug 16, 3:08 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis52 min
Aug 16, 3:18 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis42 min
Aug 16, 3:28 PM CDTSevere Thunderstorm WarningLSXJefferson47 min
Aug 16, 3:43 PM CDTSevere Thunderstorm WarningLSXSaint Louis, City of Saint Louis47 min
Aug 16, 4:21 PM CDTSevere Thunderstorm WarningLSXCrawford, Washington27 min
Aug 16, 5:26 PM CDTAreal Flood AdvisoryLSXCrawford, Washington6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.